Thunderstorm Wind, Boone
- When
- July 12, 8:10 PM CST
- Where
- Boone County, Omaha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.450, -93.180
A large tree was down on power lines.
A northwest wind flow aloft drove a new cold front into Arkansas from the Plains. There was isolated severe weather and localized flash flooding in northern Arkansas on July 12th and 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A northwest wind flow aloft drove a new cold front into Arkansas from the Plains. There was isolated severe weather and localized flash flooding in northern Arkansas on July 12th and 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 7:53 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 853 PM CDT SAT JUL 12 2008 .UPDATE... COLD FRONT CONTINUES TO SLOWLY PUSH SOUTH INTO NORTH ARKANSAS THIS EVENING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS FRONT. GREATEST POTENTIAL FOR HEAVY RAIN REMAINS IN THE NORTH TONIGHT. INCREASED POPS IN THE NORTH A BIT OVERNIGHT. SATELLITE IMAGES AND RADAR INDICATE A SECOND ROUND OF PRECIPITATION ENTERING NORTHWEST ARKANSAS. RAIN CHANCES WILL INCREASE IN CENTRAL AND SOUTH SECTIONS LATE TONIGHT AND SUNDAY MORNING. && .PREV DISCUSSION... /ISSUED 612 PM CDT SAT JUL 12 2008/ AVIATION... ISOLATED CONVECTION WILL CONTINUE FOR SEVERAL HOURS THIS EVENING WITH LOCALLY HEAVY RAIN AND BRIEF MVFR CONDITIONS DOES TO BOTH CIGS AND VISBY. OTHERWISE...FRONTAL SYSTEM OVER SOUTHERN MISSOURI AT THIS TIME WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE PERIOD...REACHING SOUTHERN ARKANSAS BY THE END OF THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE. THE BEST CHANCES OF SEEING GUSTY WINDS WILL BE OVER THE NORTH. THE FRONT WILL WEAKEN SOMEWHAT ONCE IT MOVES INTO SOUTHERN ARKANSAS. VFR TO OCCASIONAL MVFR CONDITIONS CAN BE EXPECTED UNTIL THE FRONTAL PASSAGE. OCCASIONAL IFR CONDITIONS ARE POSSIBLE IN ANY THUNDERSTORM THAT MOVES OVER ANY TERMINAL. PREV DISCUSSION... /ISSUED 245 PM CDT SAT JUL 12 2008/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT LATEST SFC DATA INDCS THE ADVERTISED FNTL BNDRY WAS LOCATED FM CNTRL MO BACK INTO SERN KS AND NRN OK. A PREFRONTAL TROF WAS LOCATED FURTHER SWD AND HAD WORKED INTO NRN AR AT MID AFTN. BULK OF THE CONVECTION THIS AFTN HAS BEEN MAINLY ALONG AND N OF THE SFC BNDRY... BUT WE ARE NOT SEEING SOME STORMS FIRE ALONG THE SFC TROF DURG THE LAST HR. FURTHER SWD...PLENTY OF SUNSHINE AND SWLY WINDS HAVE PUSHED THE MERCURY INTO THE LOWER AND MID 90S. MAIN FCST CONCERNS WL CONT TO BE SWD MOVEMENT OF THE AFOREMENTIONED CDFNT AND ASSOCD PRECIP CHCS OVR THE NEXT 24 TO 36 HRS. FOR A FCST FROPA IN MID JULY...THE MODELS ARE STILL IN REASONABLE AGREEMENT THRU THE PD. THE UPR RDG WL CONT TO SHIFT WWD THRU SUN...ALLOWING DVLPG NWLY FLOW ALOFT TO BRING THE FNT SWD THRU AR. EXPECT CONVECTION TO INCRS IN COVERAGE ALONG THE BNDRY BY THIS EVENING AND AFFECT MAINLY NRN AR THRU THE OVERNIGHT HRS. CONTD TO TREND TOWARD THE NAM AND ECMWF SOLUTIONS FOR TIMING OF THE FNT... INTO NRN AR LATE THIS EVENING...ACRS CNTRL AR SUN MRNG AND JUST S OF THE FA SUN EVENING. LIKELY POPS JUSTIFIED OVR NRN AR TNGT...WITH LESSER CHCS FURTHER SWD. WENT WITH GOOD CHC POPS ON SUN WITH FROPA...AND LINGERING CHCS IN SRN AR EARLY SUN NGT. COULD STILL SEE A FEW STRONG/SVR STORMS WITH THE FNT TNGT ACRS NRN AR AND THIS IS MENTIONED IN THE HWO. ANOTHER CONCERN IS THE POTENTIAL FOR HVY RAINFALL OVR NRN AR TNGT. KEPT A MENTION OF THIS IN THE FCST...BUT WL HOLD OFF ON ANY HEADLINES FOR THE TIME BEING. WL LET THE EVENING SHIFT MONITOR CONVECTIVE TRENDS FOR THE POSSIBILITY OF FLASH FLOODING. THE CDFNT WL STALL OUT JUST S AND W OF AR EARLY IN THE WORK WEEK. MAIN EFFECTS BEHIND THE FNT WL BE LOWER HUMIDITY VALUES...WITH TEMPS WARMING CLOSE TO NORMAL LEVELS. AS A RESULT...RAIN CHCS WL RMN NIL AT THE END OF THE PD AS THE UPR RDG BEGINS TO BLD BACK EWD INTO THE REGION. LONG TERM...WEDNESDAY THROUGH SATURDAY THE EXTENDED FORECAST PERIOD STARTS WITH THE UPPER RIDGE CENTERED OVER THE CENTRAL PLAINS...WHILE SURFACE RIDGING WAS OFF TO THE EAST OF AR...BUT BUILT BACK TO THE PLAINS. A SOUTHEAST TO SOUTH FLOW WILL KEEP HUMIDITY LEVELS UP. AN OVERALL HOT AND DRY PERIOD IS FORECAST...WITH LOW CHANCES OF RAIN. ANY CHANCES WOULD MAINLY BE DIURNAL AND IN THE AFTERNOON TO EARLY EVENING...WITH OVERALL CHANCES AROUND 10 PERCENT. MOST SIGNIFICANT SHORTWAVE ENERGY AND FRONTAL SYSTEM ARE EXPECTED TO STAY NORTH OF AR. GFS AND ECMWF SHOWING POSSIBLE SATURDAY TO SUNDAY SYSTEM TO SAG TO AR...BUT WITH UNCERTAINTY...WILL LEAVE DRY AT THIS TIME. TEMPS WILL WARM A BIT ABOVE NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 85 62 89 / 60 50 10 0 CAMDEN AR 76 93 68 93 / 30 50 20 10 HARRISON AR 68 84 57 87 / 90 40 0 0 HOT SPRINGS AR 76 89 66 91 / 40 50 10 10 LITTLE ROCK AR 75 88 66 91 / 40 50 10 10 MONTICELLO AR 75 92 68 93 / 30 50 20 10 MOUNT IDA AR 74 88 65 91 / 40 50 10 10 MOUNTAIN HOME AR 67 84 58 88 / 90 40 0 0 NEWPORT AR 72 86 64 90 / 50 50 10 0 PINE BLUFF AR 76 90 67 90 / 30 50 10 10 RUSSELLVILLE AR 73 86 63 91 / 50 50 10 0 SEARCY AR 74 86 64 90 / 50 50 10 0 STUTTGART AR 75 88 66 90 / 40 50 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT SAT JUL 12 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL- 430 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT HEAT INDEX VALUES OF 100 DEGREES TO 105 DEGREES WILL CONTINUE THIS EVENING ACROSS ALL OF ARKANSAS. USE CAUTION WHEN OUTDOORS THIS EVENING. A COLD FRONT CONTINUES TO APPROACH NORTHERN ARKANSAS AT THIS TIME WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN ADVANCE OF IT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE NIGHT AS THE FRONT DROPS SOUTH AND SEVERAL UPPER LEVEL WEATHER DISTURBANCES WILL MOVE ALONG IT. THE FRONT WILL REACH A FORT SMITH TO BLYTHEVILLE LINE BY SUNDAY MORNING. WITH THE HEAT AND HUMIDITY CURRENTLY IN PLACE...SOME STORMS MAY BE STRONG TO POSSIBLY SEVERE THROUGH SUNSET WHEN THE ATMOSPHERE WILL BEGIN TO STABILIZE SOMEWHAT. THE MAIN CONCERNS AT THIS TIME ARE GUSTY WINDS AND LARGE HAIL. THE FRONT WILL BE A SLOW MOVER AND IN ADDITION TO THE SEVERE THREAT...THE POTENTIAL FOR PERIODS OF HEAVY RAIN EXISTS. NORTHERN ARKANSAS WILL BE MOST SUSCEPTIBLE TO SEEING HEAVY RAIN AND LOCALIZED FLOODING IS POSSIBLE. WHILE A GENERAL HALF INCH TO ONE INCH RAIN IS EXPECTED ACROSS NORTHERN AND CENTRAL ARKANSAS TONIGHT...SEVERAL INCHES COULD FALL IN LOCALIZED AREAS ACROSS THE NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL CONTINUE TO MOVE THROUGH CENTRAL AND SOUTHERN ARKANSAS ON SUNDAY...REACHING THE LOUISIANA BORDER BY THE END OF THE DAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS CENTRAL SECTIONS EARLY IN THE DAY. LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE UNTIL THE FRONT MOVES THROUGH. WHILE SOME THUNDERSTORMS COULD BE STRONG...ORGANIZED SEVERE WEATHER LOOKS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 423 PM CDT SAT JUL 12 2008 ARZ013-014-023-122155- SEARCY-STONE-VAN BUREN- 423 PM CDT SAT JUL 12 2008 ...SIGNIFICANT WEATHER ALERT FOR SEARCY...STONE AND VAN BUREN COUNTIES UNTIL 500 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 21 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 PM CDT SAT JUL 12 2008 ARZ025-122330- JACKSON- 614 PM CDT SAT JUL 12 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 630 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUCKERMAN...MOVING EAST AT 22 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. 56
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
5 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
A large tree was down on power lines.
Trees and power lines were down along Arkansas Highway 14.
Power lines were blown down.
A number of trees and power lines were down along Arkansas Highway 202 west of Flippin.
Numerous trees and power line were down in the area. Large limbs fell onto several homes, but no structural damage occurred.
At the Hardy gage on the Spring River, 2.17 inches of rain fell in one hour.
A low water crossing was flooded, and a car was swept off the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124614, 124615, 124616, 124618, 124619, 124620, 124621.